Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 42, NWS State College, PA

June 18, 201410 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 18, 2014, 12:37 AM EDT for 10 counties in Pennsylvania. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2014, 12:37 AM EDT (04:37 UTC)
Expired
Jun 18, 2014, 1:15 AM EDT
In force
38 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Columbia County, PA, Dauphin County, PA, Juniata County, PA, Mifflin County, PA, Northumberland County, PA, Perry County, PA, Schuylkill County, PA, Snyder County, PA, Union County, PA

The radar

The State College radar (KCCX), 100 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 12:58 AM EDTTSTM WND DMGSelinsgrove, PATREES DOWN IN MONROE...JACKSON...PENN AND WASHINGTON TWPS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 4.6 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2014-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1569 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2014-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1569 J/kg
Mixed-layer CIN
-38 J/kg
Mixed-layer LCL
1711 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
179 m²/s²
Significant tornado parameter
0.2
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

597 
WUUS51 KCTP 180437
SVRCTP
PAC027-037-043-067-087-097-099-107-109-119-180515-
/O.NEW.KCTP.SV.W.0042.140618T0437Z-140618T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1237 AM EDT WED JUN 18 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN MIFFLIN COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHWESTERN DAUPHIN COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN PERRY COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  UNION COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTH CENTRAL COLUMBIA COUNTY IN CENTRAL PENNSYLVANIA...
  WEST CENTRAL SCHUYLKILL COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHEASTERN JUNIATA COUNTY IN CENTRAL PENNSYLVANIA...
  NORTHUMBERLAND COUNTY IN CENTRAL PENNSYLVANIA...

* UNTIL 115 AM EDT

* AT 1237 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
  FOREST HILL TO NEAR SNYDER-MIDDLESWART STATE PARK TO NEAR MILROY...
  AND MOVING EAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SUNBURY...SHAMOKIN...MILTON...MOUNT CARMEL...LEWISBURG...
  SELINSGROVE...NORTHUMBERLAND...MIFFLINBURG...KULPMONT...WOODWARD...
  WINFIELD...MILLERSBURG...ELYSBURG...FAIRVIEW-FERNDALE...
  TREVORTON...SHAMOKIN DAM...TYRONE...ELIZABETHVILLE...LINNTOWN AND
  MARSHALLTON.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 195 AND 196.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND DESTRUCTIVE HAIL. FOR
YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

&&

LAT...LON 4064 7659 4048 7697 4076 7768 4088 7743
      4105 7714 4096 7679 4095 7679 4095 7677
      4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0437Z 290DEG 40KT 4094 7711 4082 7731 4074 7754 

$$

DEVOIR
2 follow-up statements
278 
WWUS51 KCTP 180501
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
101 AM EDT WED JUN 18 2014

PAC027-087-180510-
/O.CAN.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
MIFFLIN PA-CENTRE PA-

101 AM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MIFFLIN AND
SOUTHEASTERN CENTRE COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND ARE 
MOVING AWAY FROM THE WARNED AREA. THEREFORE THE WARNING HAS
BEEN CANCELLED.

LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
      4070 7734 4097 7683 4096 7679 4095 7679
      4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0500Z 288DEG 46KT 4094 7673 4073 7695 4060 7722 

$$

PAC037-043-067-097-099-107-109-119-180515-
/O.CON.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
DAUPHIN PA-PERRY PA-UNION PA-SNYDER PA-COLUMBIA PA-SCHUYLKILL PA-
JUNIATA PA-NORTHUMBERLAND PA-
101 AM EDT WED JUN 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR NORTHWESTERN DAUPHIN...NORTHEASTERN PERRY...SOUTHEASTERN UNION...
SNYDER...SOUTH CENTRAL COLUMBIA...WEST CENTRAL SCHUYLKILL...
NORTHEASTERN JUNIATA AND NORTHUMBERLAND COUNTIES...

AT 100 AM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR
MOORESBURG TO NEAR FREMONT TO NEAR MCALISTERVILLE...MOVING EAST AT 55
MPH.

LOCATIONS IMPACTED INCLUDE...
SUNBURY...SHAMOKIN...MOUNT CARMEL...SELINSGROVE...NORTHUMBERLAND...
KULPMONT...WINFIELD...MILLERSBURG...ELYSBURG...FAIRVIEW-FERNDALE...
TREVORTON...SHAMOKIN DAM...TYRONE...ELIZABETHVILLE...MARSHALLTON...
HUMMELS WHARF...MIDDLEBURG...MCALISTERVILLE...MCCLURE AND MONTANDON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
      4070 7734 4097 7683 4096 7679 4095 7679
      4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0500Z 288DEG 46KT 4094 7673 4073 7695 4060 7722 

$$

DEVOIR
179 
WWUS51 KCTP 180514
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 AM EDT WED JUN 18 2014

PAC037-043-067-097-099-107-109-119-180523-
/O.EXP.KCTP.SV.W.0042.000000T0000Z-140618T0515Z/
DAUPHIN PA-PERRY PA-UNION PA-SNYDER PA-COLUMBIA PA-SCHUYLKILL PA-
JUNIATA PA-NORTHUMBERLAND PA-
114 AM EDT WED JUN 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN DAUPHIN...
NORTHEASTERN PERRY...SOUTHEASTERN UNION...SNYDER...SOUTH CENTRAL
COLUMBIA...WEST CENTRAL SCHUYLKILL...NORTHEASTERN JUNIATA AND
NORTHUMBERLAND COUNTIES WILL EXPIRE AT 115 AM EDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING CONTINUE TO 
WEAKEN. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER...LOCAL WIND GUSTS TO 40 MPH ARE STILL POSSIBLE. 

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
STATE COLLEGE PA.

LAT...LON 4064 7659 4048 7697 4065 7740 4069 7730
      4070 7734 4097 7683 4096 7679 4095 7679
      4090 7656 4088 7655 4089 7653 4083 7631
TIME...MOT...LOC 0510Z 290DEG 40KT 4094 7673 4073 7695 4060 7722 

$$

DEVOIR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:29 AM EDT, 8 minutes earlier.

Area forecast discussion, Jun 18, 12:29 AM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1229 AM EDT WED JUN 18 2014

.SYNOPSIS...
CENTRAL PA WILL REMAIN ON THE NORTHERN PERIPHERY OF A SUBTROPICAL
RIDGE CENTERED OVER THE SOUTHEAST STATES THROUGH AT LEAST
WEDNESDAY. SLIGHTLY COOLER AND DRIER AIR IS EXPECTED TO WORK INTO
THE AREA FOR THE LATTER PART OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SEVERE THUNDERSTORM WATCH 314 HAS EXPIRED...AND WE'RE DEALING WITH
A DISSIPATING LINE OF STORMS NUDGING INTO A MID-LEVEL CAP ACROSS
THE SOUTHERN HALF OF PA WILL SLOWLY SAG SOUTH/WEAKEN OVERNIGHT
ALLOWING THE TSRA TO MAKE IT AS FAR SOUTH /ALBEIT IN A SLIGHTLY
WEAKENED STATE/ AS THE INTERSTATE 80 CORRIDOR AFTER 06Z.

A FEW ISOLATED TSRA SHOULD LINGER ACROSS THE NW 2/3RDS OF THE
CWA OVERNIGHT...WHILE THE FAR SE ZONES SEE CLEAR TO PARTLY CLOUDY
SKIES.

IT WILL BE ANOTHER VERY MUGGY OVERNIGHT. LOWS WELL UP IN THE 60S
WILL BE SOME 10-15 DEG ABOVE NORMAL.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM THURSDAY/...
LOW LEVEL NW FLOW ON WEDNESDAY WILL INITIALLY BRING SLIGHTLY
DRIER AIR INTO THE REGION...BUT A RETURN SOUTHERLY FLOW IS MADE
TO RAPIDLY REDEVELOP BY AFTERNOON OVER OVER WESTERN AREAS. SHORT
RANGE MODEL SURFACE PRESSURE PROGS SUGGEST WE WILL BE BASICALLY IN
A COL BETWEEN LOW PRESSURE EAST AND WEST OF US...AND HIGH PRESSURE
NORTH AND SOUTH. MODELS ONCE AGAIN GENERATE A RESPECTABLE AMOUNT
OF INSTABILITY SO MORE DIURNALLY FAVORED CONVECTION SHOULD BE IN
STORE.

THE IMPLIED PRESENCE OF A LOW LEVEL BOUNDARY OVER SWRN PA SUGGESTS
THAT THE BEST CHANCE OF SHOWERS WILL WEST...WITH LESSER CHANCES
FURTHER EAST.

TEMPERATURES MAY BE A DEGREE OR TWO COOLER THAN TODAY...NOT
SIGNIFICANTLY DIFFERENT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE CURRENTLY OVER THE EASTERN U.S. IS FORECAST TO BE
SQUASHED BY AN UPPER LOW FORECAST TO DEEPEN OVER EASTERN QUEBEC
MIDWEEEK AND DIG INTO THE CANADIAN MARITIMES BY THE WEEKEND. THIS
UPPER LOW WILL PUSH A COLD FRONT SOUTHWARD INTO THE AREA DURING
THE LATTER HALF OF THE WEEK...BRINGING AN END TO THE SULTRY TEMPS.
THE FRONT IS FCST TO STALL JUST SOUTH OF PA AND SERVE AS A
POSSIBLE FOCUS FOR CONVECTION.

SEVERAL SHORTWAVES TRAVELING THROUGH THE UPPER FLOW WILL PRODUCE A
SERIES OF SFC WAVES ALONG THE FRONT AS IT LIFTS NORTH AS A
WARM FRONT AT SOME POINT OVER THE WEEKEND INTO EARLY NEXT WEEK.
THIS LOOKS TO SUPPORT AN UNSETTLED PATTERN...THOUGH CERTAINTY OF
PCPN ON ANY GIVEN DAY REMAINS IN THE CHANCE CATEGORY GIVEN THE
TIME FRAME AND UNCERTAINTY IN THE OVERALL PATTERN.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
BROKEN LINE OF STRONG TO SEVERE TSRA AT 02Z TRACKING ESE FROM
NWRN PENN...WILL IMPACT KBFD THROUGH 04Z BEFORE PUSHING EASTWARD
AND SOUTHWARD TOWARD KELM-KDUJ.

THOUGH MID-LEVEL CAP INCREASES AS ONE HEADS SOUTHWARD...THIS LINE
WILL CONTINUE TO SAG SLOWLY SOUTHWARD AFTER MIDNIGHT...ALLOWING
THE TSRA TO APPROACH KFIG-KUNV-KIPT AFTER 06Z. THE LINE WILL
CONTINUE TO WEAKEN FURTHER AFTER THAT...WITH POTENTIAL FOR SCT
SHOWERS FROM KJST-KAOO AND POSS A TSTM AROUND 08-10Z IN VICINITY
OFF KMDT-KLNS IF THE MESOSCALE HRRR MODEL HOLDS TRUE /BUT DIDNT
MENTION THAT IN TAFS JUST YET WITH FAIR AMOUNT OF UNCERTAINTY IN
BOTH STRENGTH AND LOCATION 6+ HRS OUT/.

OTHERWISE OVERNIGHT...WARM AND HUMID CONDITIONS CONTINUE. BEHIND
THE LINE OF STORMS MAINLY ACROSS THE NW MTNS...SHOULD SEE A LOWER
DECK OF MVFR STRATOCU DEVELOP. OTHERWISE NO WIDESPREAD REDUCTIONS
ARE EXPECTED.

WEDNESDAY SHOULD REMAIN FAIRLY QUIET THROUGH THE FIRST HALF...BUT
WARM AND HUMID AIRMASS WILL AGAIN PROVIDE ENOUGH INSTABILITY TO
KICK OFF MAINLY AFTERNOON CONVECTION THAT WILL LINGER INTO THE
EVENING HOURS. MOST NUMEROUS SHOWERS/TSTMS WILL BE IN THE
SW...WITH SCATTERED CONVECTION DEVELOPING ELSEWHERE...ALL PROVIDING
LOCAL REDUCTIONS.

OUTLOOK...

THU...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.

FRI...NO SIG WX.

SAT-SUN...VFR WITH AREAS OF MVFR AND SCT SHOWERS/TSTMS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/LAMBERT
NEAR TERM...DEVOIR/LAMBERT
SHORT TERM...LA CORTE
LONG TERM...GARTNER/MARTIN
AVIATION...RXR
Hazardous weather outlook, Jun 18, 12:01 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1201 AM EDT WED JUN 18 2014

PAZ004>006-010>012-017>019-037-041-042-045-046-049>053-190415-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-
1201 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

A LINE OF LOCALLY STRONG THUNDERSTORMS WILL WEAKEN THROUGH 300 AM
AS IT TRACKS THROUGH THE WEST CENTRAL AND CENTRAL MOUNTAIN
REGIONS. LOCAL WIND DAMAGE IS POSSIBLE BEFORE THE LAST STORMS
DISSIPATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ024>028-033>036-056>059-063>066-190415-
CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-
FRANKLIN-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-ADAMS-YORK-
LANCASTER-
1201 AM EDT WED JUN 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF STRONG TO SEVERE STORMS ON WEDNESDAY.
A COLD FRONT WILL SLOWLY SAG SOUTHWARD INTO PENNSYLVANIA LATE
WEDNESDAY. THIS FRONT WILL INTERACT WITH THE VERY WARM AND HUMID
AIR TO TRIGGER STRONG TO SEVERE THUNDERSTORMS...ESPECIALLY DURING
THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 9:32 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
932 PM EDT TUE JUN 17 2014

PAZ004>006-180230-
WARREN PA-MCKEAN PA-POTTER PA-
932 PM EDT TUE JUN 17 2014

...STRONG THUNDERSTORMS ARE AFFECTING THE AREA...

AT 929 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM JUST NORTH OF BRADFORD...SOUTHWARD TO JUST WEST
OF WARREN. THE STORMS ARE MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF WARREN...MCKEAN
AND NORTHWESTERN POTTER COUNTIES...INCLUDING THE FOLLOWING
LOCATIONS...TIDIOUTE...SUGAR GROVE...CLARENDON...MOUNT JEWETT...
STARBRICK...UNIVERSITY OF PITTSBURGH - BRADFORD...LEWIS RUN...
OSWAYO...ELDRED AND BRADFORD AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4200 7774 4163 7879 4163 7961 4200 7961
TIME...MOT...LOC 0129Z 270DEG 49KT 4231 7849 4141 7848

MARTIN
Special weather statement, Jun 17, 10:43 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1043 PM EDT TUE JUN 17 2014

PAZ037-180345-
TIOGA PA-
1043 PM EDT TUE JUN 17 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 1043 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR
WESTFIELD...MOVING EAST SOUTHEAST AT 40 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  ELKLAND AND KEENEYVILLE AROUND 1100 PM EDT.
  MANSFIELD AND COVINGTON AROUND 1120 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE MANSFIELD
UNIVERSITY...TIOGA...OSCEOLA...KNOXVILLE...LAWERENCEVILLE...TIOGA
JUNCTION AND ROSEVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 ROUTE 6 BETWEEN WEST OF MANSFIELD AND THE BRADFORD COUNTY LINE.
 ROUTE 15 BETWEEN COVINGTON AND LAWRENCEVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4168 7689 4187 7760 4200 7761 4200 7693
TIME...MOT...LOC 0243Z 287DEG 37KT 4195 7754

LAMBERT
Local storm report, Jun 17, 11:46 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1146 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1142 PM     TSTM WND DMG     DUBOIS                  41.12N  78.76W
06/17/2014                   CLEARFIELD         PA   COUNTY OFFICIAL

            TREES AND WIRES DOWN

&&

EVENT NUMBER CTP1400140

RXR
Local storm report, Jun 17, 11:55 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1155 PM EDT TUE JUN 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1152 PM     TSTM WND DMG     1 W ROCKTON             41.08N  78.68W
06/17/2014                   CLEARFIELD         PA   COUNTY OFFICIAL

            TREES DOWN ACROSS ROAD

&&

EVENT NUMBER CTP1400141

RXR
Special weather statement, Jun 18, 12:18 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1218 AM EDT WED JUN 18 2014

PAZ019-024>028-034-049-050-052-056-057-180500-
UNION PA-MIFFLIN PA-BEDFORD PA-JUNIATA PA-NORTHUMBERLAND PA-
SOUTHERN CENTRE PA-SNYDER PA-CAMBRIA PA-HUNTINGDON PA-DAUPHIN PA-
BLAIR PA-PERRY PA-
1218 AM EDT WED JUN 18 2014

...STRONG WIND GUSTS FROM WEAKENING THUNDERSTORMS WILL AFFECT THE
AREA...

AT 1218 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR WOODWARD TO NEAR CENTRE HALL TO NEAR
TYRONE TO NEAR NORTHERN CAMBRIA. OUTFLOW WINDS IN EXCESS OF 40 MPH
WILL OCCUR WITH WITH THESE STORMS...AS THEY CONTINUE TO WEAKEN AND
MOVE SOUTHEAST AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...HUNTINGDON...HOLLIDAYSBURG...SELINSGROVE...MIFFLINBURG...
EBENSBURG...WOODWARD...NORTHERN CAMBRIA...ROARING SPRING...
MILLERSBURG...MOUNT UNION...BURNHAM...MARTINSBURG...TREVORTON...
BELLEVILLE...PATTON...CRESSON...GALLITZIN...CLAYSBURG AND TYRONE.

THIS INCLUDES INTERSTATE 99 BETWEEN MILE MARKERS 15 AND 28.

LAT...LON 4058 7888 4072 7881 4073 7874 4042 7839
      4083 7747 4099 7726 4072 7655 4066 7670
      4063 7666 4047 7699 4018 7836
TIME...MOT...LOC 0418Z 304DEG 39KT 4097 7734 4082 7766 4068 7821 4067
7880

DEVOIR
Local storm report, Jun 18, 12:26 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1226 AM EDT WED JUN 18 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     TSTM WND DMG     MAHAFFEY                40.88N  78.73W
06/17/2014                   CLEARFIELD         PA   TRAINED SPOTTER

            TREES DOWN

&&

EVENT NUMBER CTP1400142

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:35 PM EDTSpecial Weather StatementCTPWarren40 min
Jun 17, 9:32 PM EDTSpecial Weather StatementCTPMcKean, Warren58 min
Jun 17, 9:44 PM EDTSevere Thunderstorm WarningCTPWarren61 min
Jun 17, 10:24 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Potter, Warren51 min
Jun 17, 10:43 PM EDTSpecial Weather StatementCTPTioga62 min
Jun 17, 11:02 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk58 min
Jun 17, 11:31 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon59 min
Jun 17, 11:48 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Huntingdon42 min
Jun 18, 12:18 AM EDTSpecial Weather StatementCTPCambria, Huntingdon, Juniata, Mifflin, Snyder42 min
Jun 18, 1:20 AM EDTSpecial Weather StatementCTPBlair, Cambria, Huntingdon40 min
Jun 18, 2:06 AM EDTSpecial Weather StatementCTPBedford39 min
Jun 18, 2:47 AM EDTSpecial Weather StatementCTPFranklin28 min
Jun 18, 6:30 PM EDTFlash Flood WatchCTPClearfield, Elk, McKean, Warren14 hr
Jun 18, 6:49 PM EDTSpecial Weather StatementCTPWarren56 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.